HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Digestive Disorders (http://www.healthboards.com/boards/digestive-disorders/)
-   -   side effects awful!! quitting meds (http://www.healthboards.com/boards/digestive-disorders/858934-side-effects-awful-quitting-meds.html)

mommy of 5 07-13-2011 06:51 AM

h pylori-side effects awful!! quitting meds
 
confused:I was detected with h pylori and given the triple therapy, I am allergic to penicillian so the doc prescribed the motr . Its the pill thats not coated and gives a metallic taste. I took the pills for a couple days and couldnt handle it anymore from nausea and vomiting. So I stopped taking it for a couple days than the doc ordered me an additional pill to stop the nausea. So back on it and of course still dizzy but can handle it by now (embarrasing) my rectal itches and at night my body feels itchy like bugs are crawling through my skin. HORRIBLE. So I stopped again yesterday. I bought some probiotics and mastic gum. Have not taken the mastic gum yet. I am not sure what to do, I don't want to take this medicaition anymore!! I am a pretty strong person who usually never quits but these side effects are too much. There is stomach cancer in my grandmothers sibling side of family, so I do have a lot of concern. Im thinking of quitting the meds altogether and just taking some of the stuff I read like the mastic gum, manuha honey, probiotics. Confused and cant handle the side effects! Anyone quit on meds, if so what happened, what did you do, and outcome?

solofelix 07-13-2011 11:09 AM

Re: h pylori-side effects awful!! quitting meds
 
Hi, I know what you mean. For me the medication for H'Pylori was Horrible, it made me feel so Ill I gave up on it.
My Dr told me I must take it to eradicate the H.Pylori bacteria. So I made a determined effort to do the course ten days before I was due to go to Italy on holiday.
It was a seven day course of three drugs, the worst being Clarithromycin, It made me feel so ill I never left the house and never thought I would go on Holiday. Two days later I felt real good and made the holiday.
It seems a number of people can take the Antibiotic regime with no problem but for me it was a dreadful feeling of Nausea/Dizziness/and other symptoms.
I know exactly how you feel and I hope I never have to take it again, but I don't know what else can get rid of it.
Also I'd had an Ulcer so I really had no choice. Solofelix.

janewhite1 07-13-2011 01:16 PM

Re: side effects awful!! quitting meds
 
The problem is, if you start the treatment and then stop, you've made your infection antibiotic resistant. So if you stop the treatment now, it might be harder next time.

Leapy 07-13-2011 05:25 PM

Re: side effects awful!! quitting meds
 
I had a double treatment when I tested positive for h pylori. I was put on amoxicillan and the biaxin. I stopped 7 days later because I felt worse than before and my doc told me to stop the amoxicillan because the biaxin was the only one really treating the infection itself. So you might be able to just do one of them- not sure what three you are using though. Although I am still in the same amount of pain and nausea as before taking the medicine so I'm having more work done soon to figure out why, but I would ask your doc which specifically is designed to kill the infection and if you could use just the one for now.


All times are GMT -7. The time now is 11:25 PM.